Vermont, 2015

Cold in Vermont, February 13, 2015

February 13, 2015 · NWS ALY · 3 events in 3 counties and zones

Behind an Arctic cold front, a frigid air mass moved into southern Vermont on the late evening of Thursday, February 12th into the early morning hours of Friday, February 13th. This very cold air was also accompanied by gusty northwest winds of up to 35 mph.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Behind an Arctic cold front, a frigid air mass moved into southern Vermont on the late evening of Thursday, February 12th into the early morning hours of Friday, February 13th. This very cold air was also accompanied by gusty northwest winds of up to 35 mph.

During the late night hours, winds continued to be very gusty. With these strong winds and temperatures dropping between zero and -15 degrees, wind chill values were as low as 20 to 30 below zero at times.

With these cold temperatures and low wind chill values, some schools were delayed on the morning of Friday, February 13th. With the persistent cold weather in place, many towns and cities continued to keep warming shelters open for residents. There were also some reports of frozen pipes and burst water mains, especially in the areas that contained older infrastructure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 12, 10:00 PM EST, 2 hours earlier.

Area forecast discussion, Feb 12, 10:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EST THU FEB 12 2015

.SYNOPSIS...
A VERY COLD AIR MASS WILL INFILTRATE OUR REGION TONIGHT.
TEMPERATURES WILL FALL CLOSE TO ZERO OR LOWER WITH THE WIND DRIVING
WIND CHILLS WELL BELOW ZERO. WIND CHILL HEADLINES HAVE BEEN ISSUED
FOR ALL OF OUR REGION. DESPITE BRIGHT SUNSHINE ON FRIDAY...IT WILL
REMAIN BITTERLY COLD. ANOTHER CLIPPER WILL SPREAD CLOUDS AND SOME
SNOW OUR WAY SATURDAY...FOLLOWED BY PERHAPS AN EVEN COLDER AIR MASS
FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
..WIND CHILL ADVISORIES AND WARNINGS CONTINUE FOR TONIGHT THROUGH
FRIDAY MORNING...CHECK WSWALY FOR DETAILS...

AS OF 1000 PM EST...MUCH COLDER AIR CONTINUES TO FILTER INTO THE
REGION FROM NW TO SE. TEMPERATURES HAVE NOW DROPPED INTO THE
SINGLE DIGITS AND TEENS ACROSS MUCH OF THE AREA...WITH SOME LOWER
TO MID 20S ACROSS FAR SOUTHERN ZONES. GUSTY NORTHWEST WINDS HAVE
DEVELOPED AND WILL AVERAGE 10 TO 20 MPH...WITH GUSTS OF 25 TO 35
MPH. AGGRESSIVE LOW LEVEL COLD AIR ADVECTION WILL DRIVE
TEMPERATURES DOWN TO NEAR ZERO (OR LOWER) OVERNIGHT WITH THE
LOWEST READINGS ACROSS THE ADIRONDACKS. THE COMBINATION OF THE
WIND AND VERY LOW TEMPERATURES WILL LEAD TO DANGEROUS WIND CHILLS
(ESPECIALLY OVER THE ELEVATED TERRAIN TO THE WEST OF THE HUDSON
VALLEY) WHERE WIND CHILL WARNINGS CONTINUE WITH PROJECTED WIND
CHILL VALUES AS LOW AS -26 TO -40! FOR THE REMAINDER OF THE
REGION...WIND CHILL ADVISORIES ARE IN EFFECT...WITH FORECAST -15
TO -25 WIND CHILL VALUES.

SNOW SHOWER ACTIVITY HAS BEEN DECREASING OVER THE LAST HOUR...BUT
THERE ARE STILL A FEW LINGERING ACROSS SOME OF THE HIGHER TERRAIN
AREAS AND ALSO WEST OF THE CAPITAL DISTRICT...WHERE SOME LAKE
EFFECT MOISTURE HAS RESULTED IN NARROW MULTI-BANDS IN THE NW FLOW
REGIME. SNOW SHOWERS WILL GRADUALLY TAPER OFF BY AROUND MIDNIGHT...AS
THE UPPER TROUGH AXIS PUSHES EAST OF THE REGION AND INVERSION
HEIGHTS LOWER SIGNIFICANTLY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
..WIND CHILL ADVISORIES AND WARNINGS CONTINUE THROUGH NOON
ON FRIDAY...CHECK WSWALY FOR DETAILS...

FRIDAY SHOULD SEE A LOT OF BRIGHT SUNSHINE. IT WILL BE DRY BUT
REMAINING BITTERLY COLD. THE WIND WILL CONTINUE THROUGHOUT MUCH OF
THE DAY...AVERAGING 10-15 MPH WITH SOME HIGHER MAINLY MORNING GUSTS.
DESPITE THE SUNSHINE...PROJECTED HIGH TEMPERATURES WILL ONLY BE 10
TO 15 DEGREES TO THE LEE OF THE CATSKILLS (MID HUDSON VALLEY AND
LOWER LITCHFIELD COUNTY)...SINGLE NUMBERS IN REMAINING VALLEY AREAS
(INCLUDING THE CAPITAL REGION)...AND 0 TO 10 BELOW ACROSS THE HIGHER
TERRAIN (COLDEST IN THE ADIRONDACKS).

WIND CHILLS START OUT AT DANGEROUSLY COLD LEVELS AND REALLY NOT GET
MUCH HIGHER THAN ZERO IN VALLEY AREAS THROUGHOUT THE DAY....STAYING
WELL BELOW ZERO OVER THE HIGHER TERRAIN.

FRIDAY NIGHT...THE WIND WILL RELAX AS HIGH PRESSURE BRIEFLY CRESTS
OVER US. THE WILD CARD FOR OVERNIGHT LOW TEMPERATURES IS HOW QUICKLY
CLOUDS ARRIVE AHEAD OF THE NEXT SYSTEM (YET ANOTHER CLIPPER). IF
THEY COME IN FAST...OVERNIGHT LOWS FRIDAY WILL NOT BE AS LOW (BUT
STILL PLENTY COLD). IF HOWEVER...THE CLOUDS HOLD UNTIL CLOSER TO
DAWN...TEMPERATURES COULD TANK WELL BELOW ZERO ACROSS THE BOARD.

FOR NOW...WILL CONTINUE WITH A "MIDDLE OF THE ROAD" APPROACH WHICH
STILL GIVES MOST AREAS TEMPERATURES FROM 5 TO 15 BELOW ZERO...A FEW
PLACES COLDER IN OUR NORTHERN ZONES...AND HIGH (CLOSER TO 0) IN OUR
SOUTHERN ZONES.

LIGHT SNOW OR SNOW SHOWERS COULD REACH THE ADIRONDACKS SHORTLY
BEFORE DAYBREAK WITH LITTLE OR NO ACCUMULATION EXPECTED.

ON SATURDAY HOWEVER...THAT SNOW SHOULD OVERSPREAD MOST OF OUR
REGION. INITIALLY IT WILL BE DRIVEN WITH WARM AIR AND VORTICITY
ADVECTION...AS THE CENTER OF CLIPPER MOVES SOUTHEAST ACROSS NEW YORK
STATE. INITIALLY THE SNOW SHOULD LIGHT WITH SNOWFALL RATES A QUARTER
INCH OR HALF INCH SNOWFALL RATES PER HOUR.

THEN...AS THE STORM RAPIDLY TRANSFORMS ENERGY INTO A SECONDARY LOW
PRESSURE OFF THE LONG ISLAND COAST. AT THE SAME TIME...AN UPPER
LEVEL LOW WILL TRACK BEHIND THE DEVELOPING SURFACE STORM. THE
COMBINATION OF THE TWO FEATURES WILL LIKELY PRODUCE A TROWAL OF MORE
ENHANCED MODERATE TO PERHAPS LOCALLY HEAVY SNOW RATES OF A HALF TO
PERHAPS AN INCH PER HOUR SATURDAY NIGHT. INDICATIONS ARE THIS
FEATURE COULD REACH INTO THE EASTERN PORTION OF OUR FORECAST
AREA...BUT IT COULD REACH BACK INTO THE CAPITAL REGION...OR A LITTLE
NORTH OR SOUTH OF ALBANY.

SO FOR NOW...THIS LOOKS LIKE A MODERATE SNOWFALL FOR MUCH OF THE
REGION..GENERALLY IN THE 2-6 INCH RANGE...WITH PERHAPS SOME HIGHER
AMOUNTS ACROSS THE ELEVATED TERRAIN TO THE EAST OF HUDSON VALLEY. WE
WILL OF COURSE FINE TUNE AMOUNTS AS WE GET CLOSER TO THE EVENT.

HIGH TEMPERATURES ON SATURDAY WILL BE IN THE TEENS IN OUR NORTHERN
AREAS...LOWER OR MID 20S CAPITAL REGION SOUTH. LOWS ON SATURDAY
NIGHT WILL DIVE BACK INTO THE SINGLE NUMBERS IN MOST AREAS...BUT AS
LOW AS 15 BELOW ZERO ACROSS THE ADIRONDACKS. AS THE STORM DEEPENS
OFF THE COAST OF CAPE COD SATURDAY NIGHT...THE WIND WILL CRANK UP
AGAIN AND MIGHT PRODUCE SOME BLOWING AND DRIFTING SNOW IN ADDITION
TO MORE WIND CHILL ISSUES.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE COLDEST AIR MASS OF THE WINTER TO OPEN THE EXTENDED...AND
THEN ANOTHER ACCUMULATING SNOW EVENT POSSIBLE FOR THE MID WEEK...

A FRIGID/BRUTALLY COLD AIR MASS WILL BE OVER THE FORECAST AREA SUNDAY
NIGHT INTO MONDAY MORNING...AS THE SFC PRESSURE GRADIENT STRENGTHENS
BETWEEN A STACKED/OCCLUDED LOW NEAR NEW BRUNSWICK /CLOSE TO 960 HPA
ON THE LATEST 12Z ECMWF!/...AND A 1033 HPA ANTICYCLONE OVER OHIO.
BONE CHILLING WIND CHILLS OF 25 TO 50 BELOW ZERO WILL LIKELY OCCUR
OVER THE FORECAST AREA LATE SUNDAY NIGHT INTO MONDAY.  WIND CHILL
WARNING HEADLINES WILL LIKELY BE NEEDED FOR THE ENTIRE REGION FOR
THIS TIME FRAME...LATER IN TIME.  H925 OR BOUNDARY LAYER TEMPS ARE
FORECASTED IN THE -20C TO -25C RANGE SOUTH AND EAST OF THE CAPITAL
REGION...AND -25C TO -32C TO THE NORTH AND WEST.  THE COLD ADVECTION
IN THE WAKE OF THE BOMBED OUT CYCLONE NEAR NOVA SCOTIA KNOCKS TEMPS
DOWN TO 5 TO 10 DEGREES BELOW ZERO IN THE MID HUDSON VALLEY...S-
CNTRL TACONICS...AND NW CT.  EXPECT 10 TO 15 BELOW ZERO READINGS IN
THE ERN CATSKILLS...CAPITAL REGION...SRN LAKE GEORGE AND NRN
SARATOGA REGION...SRN VT...BERKSHIRES...AND NRN TACONICS...AND THE
MOHAWK RIVER VALLEY.  BITTERLY COLD READINGS OF 15 TO 25 BELOW WILL
BE POSSIBLE OVER THE SRN DACKS...AND NRN REACHES OF THE LAKE GEORGE
REGION.  THESE BRUTALLY COLD TEMPS COUPLED WITH NW TO N WINDS OF 10
TO 25 MPH WILL GENERATE THE POTENTIAL FOR LIFE THREATENING AND
DANGEROUS WIND CHILLS OF 30 TO 50 BELOW ZERO.  THE WINDS WILL
GRADUALLY SUBSIDE SOME DURING THE AFTERNOON...AS HIGH PRESSURE WILL
TRY TO BUILD IN FROM THE OHIO VALLEY AND THE UPPER MID ATLANTIC
REGION.  A VERY COLD WASHINGTONS BIRTHDAY IS EXPECTED WITH HIGHS
WELL BELOW NORMAL IN THE SINGLE DIGITS IN MOST LOCATIONS...EXCEPT
LOWER TEENS OVER THE MID HUDSON VALLEY...SRN TACONICS...AND SRN
LITCHFIELD CITY.

MONDAY NIGHT INTO TUESDAY...CONTINUED FRIGID...BUT TRANQUIL WEATHER
IS EXPECTED WITH HIGH PRESSURE BUILDING IN OVER THE NORTHEAST AND
MID ATLANTIC REGION BASED ON THE WPC AND MEDIUM RANGE GUIDANCE
MONDAY NIGHT.  A DISTURBANCE TIED TO THE SUBTROPICAL JET STREAM WILL
LIFT N/NE INTO THE MID ATLANTIC REGION BY TUESDAY AFTERNOON.
MEANWHILE...A NRN STREAM DISTURBANCE WILL BE MOVING EASTWARD FROM
ONTARIO AND THE GREAT LAKES REGION.  THERE IS A SLIGHT TO LOW CHC OF
SOME LIGHT SNOW OR SCT SNOW SHOWERS IN THE SW FLOW ALOFT...WHICH MAY
SNEAK INTO THE FORECAST AREA BEFORE NIGHTFALL...BUT OTHERWISE TEMPS
MODERATE A BIT AFTER ANOTHER FRIGID START TO THE DAY WITH TEMPS ZERO
TO 10 BELOW FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTH AND
EAST...AND 10 TO 15 BELOW OR COLDER TO THE NORTH AND WEST.  EXPECT
UPPER TEENS TO M20S FOR HIGHS DURING TUE PM.

TUE NIGHT INTO WED...ANOTHER STORM SYSTEM IS LINING TO IMPACT
UPSTATE NY AND NEW ENGLAND ONCE AGAIN.  THE LATEST GFS/ECMWF/GEFS
AND WPC GRAPHICS INDICATE A SLIGHTLY SOUTHWARD TRACK THIS CYCLE WITH
A FAST MOVING WAVE IN THE SW FLOW ALOFT PRODUCING OVER RUNNING
SNOWFALL TUE NIGHT INTO WED.  THIS SYSTEM COULD TAP PLENTY OF GULF
MOISTURE...AND THE TRACK AND EVOLUTION WILL MAKE A LARGE DIFFERENCE
IN THE AMOUNT OF SNOWFALL.  RIGHT NOW...LIGHT TO MODERATE SNOWFALL
AMOUNTS MAY OCCUR IF THE CYCLONE TRACKS SOUTH OF LONG ISLAND...AND
S/SE OF CAPE COD.  SLIGHT SHIFTS NORTHWARD WITH THE CYCLONE WOULD
INCREASE THE POTENTIAL FOR HEAVY SNOWFALL FOR A LARGE PORTION OF THE
ALY FORECAST AREA.  THE LATEST GEFS PLUMES FOR ALY SHOW A LOT OF SPREAD
AND UNCERTAINTY WITH THE SYSTEM /HOWEVER THEY ARE ALL SNOW/...SO
STAY TUNED. LIKELY POPS HAVE BEEN USED FOR TUE NIGHT INTO WED.  THE
GOOD NEWS IS THAT IS CURRENTLY AN OPEN WAVE AND SHOULD BE A FAST
MOVER. A MENTION OF THIS MID-WEEK SYSTEM WILL BE IN THE HWO.

WED NIGHT INTO THU...IN THE BROAD CYCLONIC FLOW ALOFT SOME SCT SNOW
SHOWERS AND FLURRIES WILL BE POSSIBLE NORTH AND WEST OF THE CAPITAL
REGION. SOME LAKE MOISTURE WILL BE TAPPED FOR POSSIBLY SOME
MULTIBANDS OF LAKE EFFECT SNOWFALL IMPACTING THE WRN DACKS...WRN
MOHAWK VALLEY...AND ERN CATSKILLS. BELOW NORMAL TEMPS WILL CONTINUE
WITH A PERSISTENT NW FLOW OF ARCTIC AIR FROM CANADA.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
STILL SOME LINGERING SNOW SHOWERS THIS EVENING ASSOCIATED WITH AN
UPPER LEVEL TROUGH MOVING ACROSS THE AREA COMBINED WITH LAKE
ENHANCED MOISTURE. IT APPEARS THE SNOW SHOWERS WILL NOT IMPACT THE
KALB/KPOU/KGFL/KPSF TERMINALS DIRECTLY...ALTHOUGH A FEW COULD BE
CLOSE ENOUGH TO JUSTIFY INCLUDING A VCSH THIS EVENING.

OTHERWISE PLENTY OF CLOUDS IN VFR RANGE AROUND THIS EVENING INTO
THE OVERNIGHT HOURS...GRADUALLY DECREASING AFTER MIDNIGHT INTO
EARLY FRIDAY MORNING. VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
00Z SATURDAY.

WINDS WILL BE NORTHWEST AROUND 7-15 KTS...WITH GUSTS AROUND 20 KTS
ESPECIALLY AT KALB/KPSF.

OUTLOOK...
FRI-FRI NIGHT: NO OPERATIONAL IMPACT. NO SIG WEATHER.
SAT-SAT NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SN.
SUN: MODERATE OPERATIONAL IMPACT. CHC SHSN.
SUN NIGHT-TUE: NO OPERATIONAL IMPACT. NO SIG WEATHER.

&&

.HYDROLOGY...
MUCH BELOW NORMAL TEMPERATURES WILL BE THE GENERAL RULE WHICH
WILL ALLOW ICE TO CONTINUE TO THICKEN ON RIVERS...STREAMS
CREEKS...LAKES AND OTHER BODIES OF WATER.

JUST SOME SCATTERED SNOW SHOWERS THIS EVENING. OTHERWISE DRY
OVERNIGHT THROUGH EARLY FRIDAY NIGHT. THEN...ANOTHER ROUND OF LIGHT
TO MODERATE SNOWFALL SATURDAY INTO SATURDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR CTZ001-013.
NY...WIND CHILL WARNING UNTIL NOON EST FRIDAY FOR NYZ032-033-038-
     042-047-051-058-063-082.
     WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR NYZ039>041-043-
     048>050-052>054-059>061-064>066-083-084.
MA...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR MAZ001-025.
VT...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR VTZ013>015.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV/JPV
SHORT TERM...HWJIV
LONG TERM...WASULA
AVIATION...JPV
HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Feb 12, 8:52 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
852 PM EST THU FEB 12 2015

NYZ032-033-038-042-047-051-058-063-082-131200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
NORTHERN FULTON-
852 PM EST THU FEB 12 2015

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN
ADIRONDACKS...WESTERN MOHAWK VALLEY...SCHOHARIE
VALLEY...HELDERBERGS...AND EASTERN CATSKILLS OF EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

THERE IS THE POTENTIAL FOR MODERATE SNOWFALL ACROSS THE REGION
SATURDAY INTO SATURDAY NIGHT. THEN MORE DANGEROUS WIND CHILLS ARE
POSSIBLE SUNDAY INTO MONDAY. ADDITIONAL WINTER WEATHER HEADLINES
MAY BE NEEDED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ039>041-043-048>050-052>054-059>061-064>066-
083-084-VTZ013>015-131200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
852 PM EST THU FEB 12 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...CENTRAL AND EASTERN MOHAWK VALLEY...LAKE GEORGE
SARATOGA REGION...MID HUDSON VALLEY...AND TACONICS OF EAST CENTRAL
NEW YORK...NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

THERE IS THE POTENTIAL FOR MODERATE SNOWFALL ACROSS THE REGION
SATURDAY INTO SATURDAY NIGHT. THEN MORE DANGEROUS WIND CHILLS ARE
POSSIBLE SUNDAY INTO MONDAY. ADDITIONAL WINTER WEATHER HEADLINES
MAY BE NEEDED DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Bennington

When
February 13, 12:00 AM EST to 12:00 PM EST
Where
Bennington forecast zone
Reported by
Public
Coordinates
43.036, -73.093 (the zone’s center; the record gives no point)

Cold/Wind Chill, Eastern Windham

When
February 13, 12:00 AM EST to 12:00 PM EST
Where
Eastern Windham forecast zone
Reported by
Public
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

Cold/Wind Chill, Western Windham

When
February 13, 12:00 AM EST to 12:00 PM EST
Where
Western Windham forecast zone
Reported by
Public
Coordinates
42.991, -72.714 (the zone’s center; the record gives no point)

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557674, 557675, 557676.